# SDR 2005FA0000475

- Difficulty date: March 6, 2005
- Submitted: April 8, 2005
- Operation: General aviation
- Aircraft: N72LP
- Make and model: Hughes 269C1
- Aircraft serial: 0152
- Engine: Lyc HO360*
- System (JASC): 6300 · Main Rotor Drive System
- Part: Spline
- Part number: 269A54301
- Part serial: S1382
- Condition: Stripped
- Location: Main Rotor Belt
- Part time: 1,138 hours
- Component: Belt
- Component part number: 269A5510
- Stage of operation: CR
- How discovered: O
- Nature of condition: F
- Precautionary procedure: A, B

## Discrepancy

WHILE IN CRUISE FLIGHT, TAIL ROTOR FAILURE AT APPROX 700 FT, PILOT WENT TO FLAT PITCH, PUT HELICOPTER IN A DIVE TO AVOID ROTATION FROM TORQUE, PERFORMED FULL AUTOROTATION TO THE GROUND, NO DAMAGE TO HELICOPTER OR INJURIES TO OCCUPANTS.  DRIVE GEAR ON TAIL ROTOR INPUT SHAFT STRIPPED AS WELL AS FWD GEAR ON TAIL ROTOR DRIVE SHAFT.  SUSPECT POSSIBEL METAL PROBLEM.  CURRENT INSPECTION IS 600 AND 1200 HOURS OR 24 MONTHS, POSSIBLY LOWERING INSPECTION INTERVALS TO SAY 300 HOURS.  HELICOPTER WAS 30 HOURS FROM 1200 HR.  (K)
